Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Atlanta, GA

January 30, 20135 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 30, 2013, 7:50 AM EST for 5 counties in Georgia. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 7:50 AM EST (12:50 UTC)
Expired
Jan 30, 2013, 8:30 AM EST
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Carroll County, GA, Coweta County, GA, Douglas County, GA, Fulton County, GA, Heard County, GA

The radar

The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 8:00 AM ESTTSTM WND DMGFrolona, GAA COUPLE OF TREES WERE BLOWN DOWN IN THE FROLONA AREA.
Jan 30, 8:05 AM ESTTSTM WND DMG3 W Centralhatchee, GASEVERAL TREES WERE BLOWN DOWN FROM NEAR THE SIMPSON AREA TO EAST OF HIGHWAY 27 NEAR THE HEARD/CARROLL COUNTY LINE.
Jan 30, 8:15 AM ESTTSTM WND DMG5 Nw Newnan, GASEVERAL TREES WERE BLOWN DOWN...MANY BLOCKING ROADS...IN THE NORTHWEST PORTION OF THE COUNTY.
Jan 30, 8:15 AM ESTTSTM WND DMGWhitesburg, GAA COUPLE OF TREES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 5:51 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WUUS52 KFFC 301250
SVRFFC
GAC045-077-097-121-149-301330-
/O.NEW.KFFC.SV.W.0001.130130T1250Z-130130T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST GEORGIA
  NORTHWESTERN COWETA COUNTY IN WEST CENTRAL GEORGIA
  HEARD COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 830 AM EST

* AT 748 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR FRANKLIN...MOVING NORTHEAST AT 50
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTRALHATCHEE...ROOPVILLE...WHITESBURG AND CHATTAHOOCHEE HILL
  COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY
AFTERNOON FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3375 8483 3358 8461 3321 8512 3330 8528
      3332 8528
TIME...MOT...LOC 1250Z 219DEG 44KT 3331 8516

$$
2 follow-up statements
402 
WWUS52 KFFC 301312
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 AM EST WED JAN 30 2013

GAC149-301321-
/O.CAN.KFFC.SV.W.0001.000000T0000Z-130130T1330Z/
HEARD GA-
812 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR HEARD COUNTY IS CANCELLED...

.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY
AFTERNOON FOR NORTHWESTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 400 PM EST WEDNESDAY AFTERNOON FOR NORTHERN GEORGIA.

LAT...LON 3342 8497 3344 8503 3346 8510 3375 8483
      3358 8461
TIME...MOT...LOC 1311Z 219DEG 44KT 3351 8496

$$

GAC045-077-097-121-301330-
/O.CON.KFFC.SV.W.0001.000000T0000Z-130130T1330Z/
CARROLL GA-COWETA GA-DOUGLAS GA-FULTON GA-
812 AM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EST
FOR SOUTHWESTERN FULTON...WESTERN DOUGLAS...NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES...

AT 807 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH AND POSSIBLY A TORNADO. THIS STORM WAS LOCATED NEAR 
LOWELL...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITESBURG...SEATON LAKE...ROSCOE...BYERS CROSSROADS...HANNAH...
TREASURE LAKE...FAIRPLAY...CHATTAHOOCHEE HILL COUNTRY...BILL ARP AND
WINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY
AFTERNOON FOR NORTHWESTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 400 PM EST WEDNESDAY AFTERNOON FOR NORTHERN GEORGIA.

&&

LAT...LON 3342 8497 3344 8503 3346 8510 3375 8483
      3358 8461
TIME...MOT...LOC 1311Z 219DEG 44KT 3351 8496

$$
926 
WWUS52 KFFC 301330
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 AM EST WED JAN 30 2013

GAC045-077-097-121-301339-
/O.EXP.KFFC.SV.W.0001.000000T0000Z-130130T1330Z/
CARROLL GA-COWETA GA-DOUGLAS GA-FULTON GA-
830 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON...WESTERN
DOUGLAS...NORTHWESTERN COWETA AND SOUTHEASTERN CARROLL COUNTIES
EXPIRES AT 830 AM EST...

AT 826 AM EST...A SEVERE THUNDERSTORM PREVIOUSLY CAPABLE OF 60 MPH 
WINDS HAS WEAKENED. THIS STORM WAS LOCATED NEAR BILL ARP...MOVING 
NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINSTON.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN GEORGIA.

LAT...LON 3342 8497 3344 8503 3346 8510 3375 8483
      3358 8461
TIME...MOT...LOC 1329Z 219DEG 44KT 3368 8479

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 6:47 AM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jan 30, 6:47 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EST WED JAN 30 2013

.PREV DISCUSSION... /ISSUED 621 AM EST WED JAN 30 2013/

UPDATE...
SECOND UPDATE TO INCLUDE EXPANDED TORNADO WATCH 17 AREA IN THE
FFC WATCHES/WARNINGS/ADVISORIES SECTION BELOW.

BELANGER

PREV DISCUSSION... /ISSUED 410 AM EST WED JAN 30 2013/

SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS THREAT AND TIMING OF SEVERE CONVECTION THIS
AFTERNOON AND EARLY EVENING. VERY IMPRESSIVE STORM SYSTEM
APPROACHING THE STATE THIS MORNING. WHILE FAVORABLE SIG TOR
PARAMETER VALUES CURRENTLY CONFINED TO AREA CLOSER TO THE COAST
BASED ON RAP ANALYSES...HAVE SEEN A FEW REPORTS OF WIND DAMAGE
FURTHER NORTH OVER WRN TN AND NRN MS IN LOW CAPE AREAS. IF MODELS
ARE TO BE BELIEVED...PARAMETERS SHOULD BE MORE FAVORABLE HERE THAN
WHAT IS CURRENTLY SHOWN TO THE WEST. 00Z MODELS HAVE SLOWED TIMING
OF MAIN LINE OF TSRA SOMEWHAT WITH NAM SLOWEST. 06Z NAM ALSO
CONTINUING SLOWER TREND. LINE SHOULD MOVE INTO NW CORNER OF CWA
AROUND 10AM... I-85 BY 3PM AND AHN-MCN-AMERICUS LINE BY 7PM AND
EXITING SE CORNER OF CWA AROUND 10PM. INGREDIENTS STILL APPEAR
SUFFICIENT FOR AT LEAST ISOLD AREAS OF WIND DMG OR BRIEF TORNADOES.
AS OFTEN THE CASE...06Z NAM MLCAPE SHOWING MORE INSTABILITY THAN
OTHER MODELS WITH VALUES AROUND 400-700 J/KG. 00Z GFS HAS 200-400
J/KG OVER ALL BUT NE GA. VERTICAL WIND SHEAR WILL BE VERY STRONG.
0-1KM BULK SHEAR 40-50KTS SEEN ON GFS AND NAM. FAVORABLE CIN...LCL
AND DEEP LAYER SHEAR YIELDING DECENT SIG TOR PARAMETER VALUES...
1-2 WITH GFS AND 2-5 ON NAM. THIS VALUES ARE HIGHER THAN PREV SVR
EVENT ON DEC 26 WHEN WE SAW 3 WEAK TORNADOES IN MIDDLE GA.

WINDS STILL SHOULD KEEP MOST OF AREA IN ADV CRITERIA TODAY AND THIS
EVENING. HAVE EXTENDED WIND ADV TIL MIDNIGHT. HIGH WIND WARNING
CRITERIA NOT QUITE BEING MET IN LATEST MODEL GRIDS...BUT VERY CLOSE.
WITH WET SOILS DEVELOPING QUICKLY THIS AFTERNOON...HAVE CONTINUED
WIND WARNING THRU 6PM...AFTER WHICH TIME LLJ WILL SHIFT EAST OF THE
NE GA MOUNTAINS.

HEAVY RAIN WILL ALSO BE SIGNIFICANT THREAT. AGREE WITH LATEST HPC
GUIDANCE WHICH HAS BUMPED UP EVENT TOTAL PRECIP TO 1 TO 2 INCHES
WITH SOME AREAS OF NE GA APPROACHING 2.5 INCHES...DUE TO SLOWER
TIMING AND PROGRESSION OF TSRA. SFC DEWPOINTS HAVE BEEN HIGHER THAN
FCST LAST SEVERAL HOURS AS WELL. BASED ON LATEST GRIDDED FFG AND
QPF...HAVE EXPANDED FLOOD WATCH SOUTH TO AREAS NORTH OF A FRANKLIN
TO ROSWELL TO CLEVELAND LINE.

FINALLY...ANOTHER LOW AMPLITUDE SHORT WAVE PROGGED TO MOVE ALONG
LONG WAVE TROUGH OVER TN VALLEY THURS NIGHT. WITH COLD AIR IN
PLACE...ESP ALOFT...COULD SEE SOME FLURRIES OR VERY LIGHT SNOW
SHOWERS. NO IMPACTS EXPECTED.

SNELSON

LONG TERM /FRIDAY THROUGH TUESDAY/...
EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN
U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL
PERSIST OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A
SERIES OF UPPER LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT.
THE FIRST DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM
PERIODS...AND WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM
EARLY FRIDAY.

THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY
AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY
MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR
NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT
WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX
INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE
POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA.

HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED
MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC
WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH
MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE
POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO
TUESDAY NIGHT.

BELANGER

FIRE WEATHER...
AS DRY AIR PLUNGES IN BEHIND FRONT...HUMIDITY PROGGED TO DROP TO 22
TO 25 PCT FOR A FEW HOURS THURS AFTERNOON OVER MIDDLE GA. WITH 1 TO
2 INCHES OF RAIN EXPECTED TODAY...FUELS ARE EXPECTED TO BE TOO WET
TO REQUIRE ANY FIRE DANGER STATEMENTS.

SNELSON

&&

.AVIATION...
12Z UPDATE...
STILL MONITORING LINE OF STRONG TSRA THAT WILL MOVE ACROSS THE
STATE TODAY AND THIS EVENING. TIMING HAS SHIFTED SLIGHTLY AND NOW
APPEARS TSRA WILL AFFECT ATL METRO 19Z-23Z. EXPECT STRONG
CROSSWIND AT E-W RUNWAY AIRPORTS TODAY...GUSTS COULD APPROACH
32KTS AT KATL. CIGS SHOULD STAY RIGHT NEAR IFR THRESHOLD AT KATL
AND REMAIN JUST ABOVE IFR ELSEWHERE. EXPECT END TO CIGS AND PRECIP
AROUND 23-00Z. STRONG WEST WINDS WILL CONTINUE OVERNIGHT AND
THURS.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON IFR CIGS THIS MORNING.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  38  50  33 / 100 100   5   5
ATLANTA         67  35  49  33 / 100  60   5   5
BLAIRSVILLE     61  32  43  27 / 100  60   5  20
CARTERSVILLE    67  34  47  31 / 100  40   5  10
COLUMBUS        72  38  56  39 / 100  70   5   5
GAINESVILLE     63  35  47  32 / 100  70   5  10
MACON           73  39  55  33 /  90 100   5   5
ROME            68  33  48  31 / 100  40   5  10
PEACHTREE CITY  68  36  51  32 / 100  60   5   5
VIDALIA         80  46  59  36 /  70  90   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...
WILKINSON.

HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HARALSON...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT FOR
THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WHITE.

TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD...
GORDON...HARALSON...HEARD...MURRAY...PAULDING...POLK...WALKER...
WHITFIELD.

&&

SHORT TERM...SNELSON
LONG TERM....31
AVIATION...SNELSON
Hazardous weather outlook, Jan 30, 4:58 AM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 AM EST WED JAN 30 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 AM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SQUALL LINE CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS AND
ISOLATED TORNADOES EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT...

A STRONG UPPER-LEVEL TROUGH AND ITS ASSOCIATED SURFACE COLD FRONT
WILL PUSH THROUGH THE STATE TODAY. THE SQUALL LINE IS EXPECTED TO
PRODUCE STRONG...DAMAGING WINDS...ISOLATED TORNADOES AND FREQUENT
CLOUD TO GROUND LIGHTNING. ANY TORNADOES WILL LIKELY BE BRIEF...WITH
LITTLE NOTICE. IT IS IMPORTANT TO STAY AWARE TODAY. THE LINE OF
STORMS IS EXPECTED TO PUSH INTO NORTHWEST GEORGIA THIS
MORNING...TRACK THROUGH THE ATL METRO AREA BY MID AFTERNOON...AND
ALONG AN ATHENS TO MACON TO AMERICUS LINE BY EARLY EVENING.

THE LINE OF THUNDERSTORMS WILL PRODUCE HEAVY RAIN...RESULTING IN
WIDESPREAD 1.5 TO 2 INCHES OR MORE ACROSS MUCH OF NORTH AND
PORTIONS OF CENTRAL GEORGIA. LOCALLY HIGHER AMOUNTS CAN BE
EXPECTED. THIS AMOUNT OF RAINFALL WILL SATURATE THE SOILS AND
PRODUCE RUNOFF THAT WILL RESULT IN RAPID RISES OF SMALL CREEKS AND
STREAMS...AND COULD CAUSE FLOODING OF LOW LYING AND FLOOD PRONE
AREAS. A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA
THROUGH MIDNIGHT.

IN ADDITION TO THE LINE OF CONVECTION...STRONG WINDS ARE EXPECTED
TO DEVELOP AHEAD OF IT OVER THE HIGHER ELEVATIONS OF NORTHEAST
GEORGIA. WITH SOUTHWESTERLY WINDS EXPECTED TO STRENGTHEN TO
BETWEEN 30 AND 40 MPH WITH GUSTS AS HIGH AS 50 MPH...A HIGH WIND
WARNING HAS BEEN ISSUED FOR THE MOUNTAINS OF NORTHEAST GEORGIA
THROUGH EARLY EVENING. IN ADDITION...A WIND ADVISORY HAS BEEN
ISSUED FOR TODAY THROUGH MIDNIGHT FOR THE REST OF NORTH AND
CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.DISCUSSION...
A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE
VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE
AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW
FLURRIES OR A MIX OF LIGHT RAIN AND SNOW. ACROSS NORTH GEORGIA. NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS
EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:08 AM ESTTornado WarningFFCCarroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more52 min
Jan 30, 8:36 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker39 min
Jan 30, 9:14 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield61 min
Jan 30, 10:21 AM ESTTornado WarningFFCBartow, Floyd, Haralson, Polk39 min
Jan 30, 10:59 AM ESTTornado WarningFFCBartow, Cherokee, Floyd, Gordon, Pickens46 min
Jan 30, 11:30 AM ESTTornado WarningFFCFannin, Gilmer, Gordon, Murray45 min
Jan 30, 12:12 PM ESTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk48 min
Jan 30, 12:45 PM ESTTornado WarningFFCBartow, Cherokee, Cobb, Fulton, Paulding45 min
Jan 30, 12:50 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard, Paulding40 min
Jan 30, 12:54 PM ESTRiver Flood WarningFFCDade24 hr
Jan 30, 1:30 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Lumpkin, Pickens45 min
Jan 30, 1:31 PM ESTSevere Thunderstorm WarningFFCCarroll, Cherokee, Cobb, DeKalb, Douglas, Fulton and 2 more44 min
Jan 30, 1:34 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton, Heard41 min
Jan 30, 1:50 PM ESTSevere Thunderstorm WarningFFCFannin, Lumpkin, Towns, Union, White40 min
Jan 30, 1:51 PM ESTSevere Thunderstorm WarningFFCCoweta, Harris, Heard, Meriwether, Muscogee, Talbot and 1 more39 min
Jan 30, 2:16 PM ESTSevere Thunderstorm WarningFFCCherokee, Cobb, Coweta, DeKalb, Douglas, Forsyth and 2 more44 min
Jan 30, 2:24 PM ESTSevere Thunderstorm WarningFFCDawson, Forsyth, Gwinnett, Hall, Lumpkin, Towns and 2 more51 min
Jan 30, 2:30 PM ESTTornado WarningFFCHarris, Meriwether, Pike, Talbot, Troup, Upson45 min
Jan 30, 2:34 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Harris, Henry and 3 more41 min
Jan 30, 2:36 PM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton39 min
Jan 30, 3:00 PM ESTSevere Thunderstorm WarningFFCBanks, Barrow, DeKalb, Forsyth, Fulton, Gwinnett and 6 more45 min
Jan 30, 3:14 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Harris, Meriwether, Pike and 3 more46 min
Jan 30, 3:23 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot52 min
Jan 30, 3:27 PM ESTRiver Flood WarningFFCUnion6 hr
Jan 30, 3:31 PM ESTTornado WarningFFCMarion, Talbot, Taylor, Upson29 min
Jan 30, 3:46 PM ESTRiver Flood WarningFFCTowns5 hr
Jan 30, 3:47 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster43 min
Jan 30, 3:58 PM ESTSevere Thunderstorm WarningFFCButts, Crawford, Jasper, Lamar, Marion, Monroe and 2 more32 min
Jan 30, 4:01 PM ESTTornado WarningFFCCrawford, Lamar, Monroe, Talbot, Taylor, Upson29 min
Jan 30, 4:20 PM ESTRiver Flood WarningFFCFulton, Gwinnett3 hr
Jan 30, 4:24 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Crisp, Macon, Marion, Peach and 6 more66 min
Jan 30, 4:27 PM ESTSevere Thunderstorm WarningFFCButts, Jasper, Lamar, Monroe48 min
Jan 30, 4:29 PM ESTSevere Thunderstorm WarningFFCDooly, Houston, Sumter31 min
Jan 30, 5:03 PM ESTSpecial Weather StatementFFCBaldwin, Jasper, Jones, Monroe, Putnam57 min
Jan 30, 5:23 PM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Dooly, Houston, Jones and 7 more52 min
Jan 30, 5:32 PM ESTRiver Flood WarningFFCForsyth14 hr
Jan 30, 5:32 PM ESTRiver Flood WarningFFCForsyth, Fulton13 hr
Jan 30, 5:48 PM ESTSpecial Weather StatementFFCDooly42 min
Jan 30, 5:58 PM ESTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren, Wilkes62 min
Jan 30, 6:14 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Glascock, Houston, Pulaski and 4 more61 min
Jan 30, 6:15 PM ESTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Warren, Washington, Wilkinson45 min
Jan 30, 6:49 PM ESTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 7 more41 min
Jan 30, 6:54 PM ESTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.